Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 322, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2012, 8:12 PM EDT for Sampson County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 8:12 PM EDT (00:12 UTC)
- Expired
- Aug 14, 2012, 8:49 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS52 KRAH 150012
SVRRAH
NCC163-150100-
/O.NEW.KRAH.SV.W.0322.120815T0012Z-120815T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF IVANHOE...OR 13 MILES EAST
OF ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARRELLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3477 7843 3499 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3458 7823 3457 7826
TIME...MOT...LOC 0013Z 239DEG 27KT 3466 7836
$$
SEC2 follow-up statements
109
WWUS52 KRAH 150029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT TUE AUG 14 2012
NCC163-150100-
/O.CON.KRAH.SV.W.0322.000000T0000Z-120815T0100Z/
SAMPSON NC-
829 PM EDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTH
OF IVANHOE...OR 16 MILES WEST OF WALLACE...MOVING NORTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HARRELLS.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3477 7843 3499 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3458 7823 3457 7826
TIME...MOT...LOC 0029Z 241DEG 24KT 3469 7825
$$
SEC002
WWUS52 KRAH 150049
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT TUE AUG 14 2012
NCC163-150058-
/O.CAN.KRAH.SV.W.0322.000000T0000Z-120815T0100Z/
SAMPSON NC-
849 PM EDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3477 7843 3499 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3458 7823 3457 7826
TIME...MOT...LOC 0048Z 241DEG 24KT 3475 7811
$$
SECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:45 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 14, 7:45 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 745 PM EDT TUE AUG 14 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN MOVE SLOWLY THROUGH THE REGION ON WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 300 PM TUESDAY... THIS AFTERNOON THROUGH TONIGHT: BROAD MID/UPPER LEVEL TROUGH OVER THE OHIO AND TN VALLEY WILL MOVE SLOWLY EASTWARD INTO THE ATLANTIC STATES THROUGH WEDNESDAY. A SERIES OF SHORTWAVE VORT IMPULSES WILL EJECT EAST-NORTHEASTWARD IN THE SW FLOW ALOFT AHEAD OF THE MID/UPPER LEVEL TROUGH AND TRAILING SFC COLD FRONT. WHILE LATEST RADAR TRENDS ARE SUBDUED ATM...THERE REMAINS A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING(~04Z)AS THE THE LEFTOVER MID-LEVEL VORT MAX/COLD POOL PASSES THROUGH THE AREA THROUGH PEAK HEATING. MODERATE DESTABILIZATION WITH AXIS OF BEST INSTABILITY OVER THE WESTERN PIEDMONT WHERE HIGHER PWATS AND BEST FORCING IS EXPECTED COMBINED WITH 20-30 KT DEEP LAYER SHEAR WILL SUPPORT MULTICELL STORM STRUCTURES WITH A THREAT FOR STRONG TO SEVERE THUNDERSTORM WIND GUSTS WITH THE STRONGER CELLS. ACTIVITY SHOULD SPREAD EWD INTO THE EVENING BEFORE WEAKENING AFTER SUNSET AS BOUNDARY LAYER COOLING/STABILIZATION OCCURS. WILL KEEP POPS IN THE SMALL CHANCE POPS FOR NOW...BUT IF LATER RADAR TRENDS SHOW GREATER COVERAGE WILL UPDATE. SUBSIDENCE IN THE WAKE OF THE VORT DISTURBANCE SHOULD BRING DRY CONDITIONS BY AROUND MIDNIGHT WITH SCATTERED HIGH CLOUDS IN ADVANCE OF THE NEXT SHORTWAVE APPROACHING THE SOUTHERN APPALACHIANS. LOWS TONIGHT IN THE UPPER 60S TO LOWER 70S. WEDNESDAY AND WEDNESDAY NIGHT: WEAK COLD FRONT IS EXPECTED TO CROSS THE MOUNTAINS WEDNESDAY MORNING AND EVENTUALLY WORK ITS WAY EASTWARD ACROSS THE AREA THROUGH DAYLIGHT HOURS. WHILE HEIGHT FALLS ALOFT ARE EXPECTED TO BE RATHER WEAK(20 METERS)...AMPLIFYING SHORTWAVE ENERGY CURRENTLY OVER THE CENTRAL PLAINS/MID WILL ROTATE EASTWARD THROUGH THE AREA BETWEEN 12Z WED TO 00Z THU...LIKELY AUGMENTING VERTICAL ACCELERATIONS WITHIN THE JET DIVERGENCE REGION OF A 45KT AND 65KT MID AND UPPER LEVEL JETSTREAK TRAVERSING THE AREA. UNLIKE THE PAST FEW DAYS...CAPE WILL BE AT PREMIUM...AIDED BY THE PRESENCE OF STEEPER LAPSE RATES ALOFT OF 7.0-7.5 C/KM PER LATEST GFS...WITH MODELS DEPICTING MODERATE TO STRONG DESTABILIZATION(2000 TO 3000 J/KG OF MLCAPE) FROM US 1 EAST. DRIER AIR ALOFT ADVECTING WEST TO EAST THROUGH THE CAROLINAS COULD LIMIT AREAL CONVECTIVE COVERAGE...ESPECIALLY IN THE WEST...BUT EXPECT STRONG INSTABILITY IN THE EAST TO HELP OVERCOME DRYING ALOFT TO SUPPORT AT LEAST CHANCE POPS. THIS MID LEVEL DRY AIR COULD ALSO HOWEVER RESULT IN A GREATER RISK DAMAGING THUNDERSTORM WIND GUSTS WITH ANY STRONG CELL THAT DOES DEVELOP. AS SUCH...SPC HAS AREAS FROM US 1 EAST IN THE DAY 2 SLIGHT RISK. THE SHORTWAVE VORTMAX IS FORECAST TO CLEAR THE BY 00Z...WITH TRAILING SFC FRONT SOON AFTERWARD. THUS EXPECT STORMS TO QUICKLY SHIFT EAST OF THE AREA SHORTLY AFTER 00Z THU WITH SKIES BECOMING CLEAR AS DRY SURFACE HIGH PRESSURE BUILDS INTO THE AREA OVERNIGHT. HIGHS WEDNESDAY MUCH LIKE TODAY...RANGING FROM MID 80S WEST TO UPPER 80S TO AROUND 90 PRETTY MUCH EVERYWHERE ELSE. SLIGHTLY COOLER WITH DRIER AIR BUILDING IN AND DECENT RADIATIONAL COOLING. MINS IN THE LOWER TO MID 60S NORTH AND WEST TO UPPER 60S SOUTHEAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 300 PM TUESDAY... FOR THURSDAY...FAIR WEATHER CONDITIONS ARE EXPECTED AS SURFACE HIGH PRESSURE AND WEAK UPPER LEVEL RIDGING MOVE IN FROM THE WEST BEHIND THE DEPARTING TROUGH. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL... WITH HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS THE UPPER 60S TO NEAR 70 DEGREES. ON FRIDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL BE APPROACHING THE REGION FROM THE WEST. ON FRIDAY MORNING...THE FRONT IS PROGGED TO STRETCH FROM NY TO LA...WHICH SHOULD RESULT IN CENTRAL NC REMAINING MOSTLY DRY FOR MUCH OF THE DAYTIME HOURS. HOWEVER...THERE COULD BE SOME DIURNAL TYPE PRECIP THAT DEVELOPS IN ASSOCIATION WITH THE PIEDMONT TROUGH...ALTHOUGH COVERAGE WOULD BE VERY ISOLATED AS MOISTURE WILL STILL BE RATHER LIMITED (PWAT VALUES LESS THAN 1.5 INCHES). HIGHS SHOULD RISE INTO THE UPPER 80S TO LOWER 90S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM TUESDAY... THE AFOREMENTIONED UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE CLOSER TO AND EVENTUALLY MOVE THROUGH THE AREA LATE FRIDAY AND INTO THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON THE PROGRESSION OF THIS FRONT THROUGH THE REMAINDER OF THE WEEKEND...BUT MODELS CONTINUE TO INDICATE IT STALLING SOMEWHERE BETWEEN CENTRAL NC AND THE COAST. AS A RESULT PRECIP CHANCES WILL INCREASE LATE FRIDAY AND THEN CONTINUE THROUGH AT LEAST SUNDAY AND MAYBE EVEN INTO EARLY NEXT WEEK (ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA). WITH MODELS SHOWING MODERATE INSTABILITY AND BULK SHEAR VALUES OF AT LEAST 30 KNOTS (ESPECIALLY ON SATURDAY)...THE SEVERE THREAT WILL HAVE TO BE MONITORED CLOSELY. ALSO...WITH PWAT VALUES APPROACHING OR EVEN EXCEEDING 2 INCHES...HEAVY RAINFALL WILL CERTAINLY BE A THREAT. PRECIP CHANCES SHOULD BEGIN TO DIMINISH EARLY NEXT WEEK...ALTHOUGH MINIMAL CHANCES WILL BE CARRIED THROUGH THE END OF THE FORECAST PERIOD AS THE MID LEVEL TROUGH REMAINS NEAR THE REGION AND UNCERTAINTY CONTINUES WITH RESPECT TO THE POSITION OF THE SURFACE FRONT. TEMPS WILL BE BELOW NORMAL THROUGH THE LONG TERM PERIOD (ESPECIALLY THE LATTER HALF OF THE PERIOD)...WITH HIGH GENERALLY IN THE LOW TO MID 80S AND LOWS IN THE LOW TO MID 60S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... 24-HR TAF PERIOD... SCATTERED SHOWERS AND STORMS AROUND THE REGION HAVE REMAINED OUTSIDE OF CENTRAL NC THUS FAR THIS EVENING. RADAR TRENDS SUGGEST A SMALL CLUSTER OF STORMS NEAR KHKY MAY IMPACT KINT AND/OR KGSO BY 01-02Z...WITH MVFR OR IFR CEILINGS/VSBYS AND WIND GUSTS OF 30-40MPH POSSIBLE. SHOWERS AND STORMS MAY CONTINUE TO DEVELOP THIS EVENING AS AN UPPER LEVEL DISTURBANCE SWINGS ACROSS THE AREA FROM THE WEST...BUT DWINDLING INSTABILITY SHOULD LIMIT THE COVERAGE AND INTENSITY. OTHERWISE...MVFR PRE-DAWN MVFR VSBYS ARE MOSTLY LIKELY AT KRWI AND KFAY. FOR WEDNESDAY...A WEAK COLD FRONT WILL MOVE INTO THE AREA DURING THE DAY...AND SHOULD BE THE FOCUS FOR STORMS ACROSS MAINLY EASTERN NC WEDNESDAY AFTERNOON. HAVE KEPT THE MENTION OF VCSH FROM THE PREVIOUS TAF...AND SUBSEQUENT ISSUANCES MAY HAVE BETTER CONFIDENCE IN THE POTENTIAL TIMING OF STORMS AT KFAY AND KRWI. OUTLOOK... DRY/VFR CONDITIONS THU AND THU NIGHT AS WEAK HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS ARE POSSIBLE BY LATE FRIDAY AND THROUGH THE WEEKEND AS UNSEASONABLY STRONG UPPER LEVEL TROUGH SETTLES OVER THE EASTERN US...RESULTING IN WIDESPREAD SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL/SMITH
Hazardous weather outlook, Aug 14, 12:20 PM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1220 PM EDT TUE AUG 14 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151630- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1220 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS NORTHEAST THROUGH THE CAROLINAS. AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS WILL BE POSSIBLE... PRIMARILY BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVE THROUGH THE AREA. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO BE GREATEST EAST OF HIGHWAY 1. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 14, 2:53 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT TUE AUG 14 2012
NCZ085-142000-
SCOTLAND-
253 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 400
PM EDT...
AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF GIBSON...OR ABOUT 5 MILES NORTHWEST OF BENNETTSVILLE...
MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GIBSON...LAUREL
HILL...LAURINBURG...EAST LAURINBURG...WAGRAM.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3481 7969 3482 7962 3484 7962 3485 7963
3487 7961 3500 7940 3494 7935 3485 7934
3482 7935 3477 7933 3464 7945 3463 7948
TIME...MOT...LOC 1853Z 249DEG 24KT 3470 7973
SECSpecial weather statement, Aug 14, 3:37 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT TUE AUG 14 2012
NCZ074-075-084-142000-
MONTGOMERY-MOORE-RICHMOND-
337 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 400 PM EDT...
AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF ELLERBE...OR ABOUT 5 MILES NORTHEAST OF ROCKINGHAM...
MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELLERBE...HOFFMAN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3501 7983 3529 7969 3517 7936 3502 7951
3501 7955 3499 7958 3495 7958 3492 7961
TIME...MOT...LOC 1937Z 205DEG 13KT 3500 7969
GIHSpecial weather statement, Aug 14, 8:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT TUE AUG 14 2012
NCZ089-150100-
SAMPSON-
804 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 900
PM EDT...
AT 804 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF IVANHOE...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3477 7842
3497 7815 3489 7814 3474 7819 3472 7814
3472 7811 3471 7811 3468 7815 3458 7823
3457 7826
TIME...MOT...LOC 0004Z 231DEG 32KT 3463 7844
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Aug 14, 10:16 PM EDT | Special Weather Statement | RAH | Vance, Warren | 59 min |
| Aug 14, 10:51 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Aug 14, 10:59 PM EDT | Tornado Warning | RAH | Halifax, Warren | 24 min |
| Aug 14, 11:35 PM EDT | Special Weather Statement | RAH | Warren | 40 min |
| Aug 15, 1:46 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 15, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Aug 15, 2:26 PM EDT | Tornado Warning | RAH | Montgomery, Moore, Richmond | 34 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond | 25 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 15, 3:21 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Aug 15, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 35 min |
| Aug 15, 3:40 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Aug 15, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 54 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Aug 15, 4:14 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 15, 4:57 PM EDT | Special Weather Statement | RAH | Franklin | 48 min |
| Aug 15, 4:59 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Aug 15, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 25 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 59 min |
| Aug 15, 6:00 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Aug 15, 6:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Aug 15, 6:35 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 15, 6:46 PM EDT | Areal Flood Advisory | RAH | Wake | 81 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 15, 7:26 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond | 79 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.